Avatar universal
TIPS
I have had a TIPS proceedure back in 09, my health is improving, my liver is regenerating, but I am taking meds because of the TIP to help keep my amonia levels down, if my liver is regenerating and it comes to the point that the liver can do its job compeletely again, is there any proceedure that can remove the TIPS, what are my chances of being independentant of some of the medications that I am on because I have the TIPS?
Cancel
2 Answers
Page 1 of 1
Avatar universal
Hello and hope you are doing well.

TIPS is done to reduce the occurrence of ascites and variceal bleeding. Toxic substances in the bloodstream are ordinarily filtered out by the liver. The TIPS may cause too much of these substances to bypass the liver and hence may cause hepatic encephalopathy, in which case the stent may be blocked intentionally. Otherwise it is simply left to prevent complications due to portal hypertension.

Hope this helped and do keep us posted.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1475202 tn?1388955435
The primary purpose of the Transjugular intrahepatic portosystemic shunt (TIPS) procedure is to reduce portal hypertension. Complications of portal hypertension as mentioned above are hepatic encephalopathy, ascites, splenomegaly and variceal bleeding to name a few. Many other symptoms may stem from these primary conditions. TIPS does not ensure regeneration of the liver. Healthy diet, exercise and avoiding alcohol are key factors. Foods high in antioxidants are very beneficial to you.

Vitamin deficiencies are very commonly found in persons with liver disease so multivitamins can prove helpful. Milk thistle can be used for its antioxidant properties also to rejuvenate liver cells and support healthy liver function.

Since you have had the TIPS procedure I assume it's very possible for your liver to regenerate but in the meanwhile you should continue seeing your doctor on a regular basis for screening. This is critical to your condition and to prevent any further conditions from developing. Only your doctor would be able to tell you if or when you can eliminate certain medications based on your specific medical history.

I hope this helps you out. Take care.

Randy


Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
317787 tn?1468754865
Blank
10356, and Dee1956 commented on VICourageous's status
46 mins ago
406584 tn?1399591666
Blank
10356 commented on stilltrying1965's status
52 mins ago
317787 tn?1468754865
Blank
Dee1956 commented on dointime's status
1 hr ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Digestive Answerers
Liver Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Digestive Answerers